Alert archive / Indiana / Winter Storm Warnings in 2008

Winter Storm Warning 5, NWS Indianapolis, IN

March 4, 200815 counties in Indiana

NWS Indianapolis, IN issued this winter storm warning at Mar 4, 2008, 3:51 PM EST for 15 counties in Indiana. It was in force for 8 hr. 17 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 4, 2008, 3:51 PM EST (20:51 UTC)
Expired
Mar 4, 2008, 11:59 PM EST
In force
8 hr
Issued by
NWS Indianapolis, IN

Counties Boone County, IN, Carroll County, IN, Clinton County, IN, Delaware County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Madison County, IN, Marion County, IN, Montgomery County, IN, Randolph County, IN, Tippecanoe County, IN, Tipton County, IN

The radar

The Indianapolis radar (KIND), 50 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 4, 4:15 PM ESTFREEZING RAIN 02 Se Brownsburg, INICE ACCUMULATION 0.3 INCHES. SLEET ACCUMULATION 0.25 INCHES. MOSTLY SLEET AT OBSERVATION TIME.
Mar 4, 4:56 PM ESTFREEZING RAIN 0.1Castleton, INSLEET ACCUMULATION 0.6 INCHES. CURRENT PRECIPITATION MAINLY SLEET. LIQUID EQUIVALENT FOR THE DAY 0.80 INCHES.
Mar 4, 5:10 PM ESTSLEET 0.5Carmel, IN
Mar 4, 5:26 PM ESTICE STORMCarmel, INNWS EMPLOYEE REPORTS SEEING TRANSFORMERS BLOWING NEAR 96TH STREET IN HAMILTON COUNTY.
Mar 4, 5:26 PM ESTHEAVY SNOW 1.1West Lafayette, IN1.1 INCHES OF SNOW HAS FALLEN IN THE LAST HOUR AT WLFI TV.
Mar 4, 7:00 PM ESTSLEET 0.2Sw Indianapolis, IN
Mar 4, 7:30 PM ESTHEAVY SNOW 3West Lafayette, INWLFI TV 3 INCH STORM TOTAL SO FAR. SNOW CHANGED BRIEFLY TO SLEET BEFORE CHANGING BACK TO SNOW.
Mar 4, 7:39 PM ESTICE STORM 0Ne Indianapolis, IN.8 INCHES OF SLEET ON TOP OF ONE TO TWO TENTHS OF AN INCH OF ICE. CURRENTLY HEAVY SLEET IS FALLING. REPORT FROM NORTHEAST SIDE OF INDIANAPOLIS.
Mar 4, 7:40 PM ESTSLEET 0.6Sw Indianapolis, IN0.4 INCHES OF SLEET IN THE PAST 40 MINUTES. 0.6 INCHES OF SLEET TOTAL.
Mar 4, 7:55 PM ESTICE STORM 0Farmland, IN0.5 INCHES OF ICE ON TREES AND POWER LINES. POWER HAS BEEN FLICKERING. SMALL TREES AND LARGE LIMBS BROKEN AND DOWN. ALSO 0.5 INCHES OF SLEET ON TOP OF THE ICE.
Mar 4, 8:15 PM ESTSLEET 0.5Sw Indianapolis, INSLEET HAS CHANGED OVER TO SNOW. THERE HAS BEEN 0.5 INCHES OF SLEET AND 0.1 INCHES OF SNOW.
Mar 4, 9:11 PM ESTSLEET 0.52 Se Brownsburg, INSPOTTER REPORTS 0.3 TO 0.4 INCHES OF ICE ON TREES AND POWERLINES. POWER FLICKERING FROM TIME TO TIME. 0.75 INCHES OF SNOW ACCUMULATION.
Mar 4, 9:11 PM ESTSNOW 2.5Frankfort, IN
Mar 4, 9:11 PM ESTSNOW 4Lafayette, INPUBLIC REPORT FROM THE SOUTHSIDE OF LAFAYETTE.
Mar 4, 9:11 PM ESTSNOW 4.5West Lafayette, INWLFI TV METEOROLOGIST
Mar 4, 9:11 PM ESTSNOW 65 Nne Camden, INREPORT FROM BURROWS
Mar 4, 9:26 PM ESTSNOW 1Sw Indianapolis, INSNOW AND SLEET TOTAL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.9 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2008-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2008-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 296 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
485 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
296 m²/s²
0-3 km storm-relative helicity
568 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KIND 042051
WSWIND

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
351 PM EST TUE MAR 4 2008

INZ021-029>031-036>042-046>049-050500-
/O.UPG.KIND.WW.Y.0007.000000T0000Z-080305T0500Z/
/O.NEW.KIND.WS.W.0005.080304T2051Z-080305T0500Z/
CARROLL-TIPPECANOE-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-
HAMILTON-MADISON-DELAWARE-RANDOLPH-HENDRICKS-MARION-HANCOCK-HENRY-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS
351 PM EST TUE MAR 4 2008

...WINTER STORM WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT.
THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. 

SLEET AND FREEZING RAIN LATE THIS AFTERNOON AND EARLY THIS EVENING
WILL BE OCCASIONALLY MODERATE IN INTENSITY...AND WILL ACCUMULATE
ON TREES AND POWER LINES...AND BEGIN TO MAKE ROAD SURFACES ICY.
TOTAL ICE ACCUMULATIONS WILL BE UP TO A QUARTER OF AN INCH IN THE
INDIANAPOLIS METRO AREA...AND UP TO A HALF AN INCH OF ICE IN AREAS
NORTH OF A CRAWFORDSVILLE TO NEW CASTLE LINE.

FREEZING RAIN AND SLEET WILL CHANGE TO ALL SNOW AFTER 700 PM EST
THIS EVENING. SNOWFALL TOTALS WILL RANGE FROM ABOUT AN INCH IN THE
INDIANAPOLIS METRO AREA TO BETWEEN ONE AND TWO INCHES ACROSS NORTH
CENTRAL INDIANA.

THE WINTRY PRECIPITATION IS EXPECTED TO END AROUND MIDNIGHT.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

INZ028-035-043>045-051-052-050500-
/O.CON.KIND.WW.Y.0007.000000T0000Z-080305T0500Z/
WARREN-FOUNTAIN-VERMILLION-PARKE-PUTNAM-VIGO-CLAY-
INCLUDING THE CITY OF...TERRE HAUTE
351 PM EST TUE MAR 4 2008

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT. 

FREEZING RAIN AND SLEET LATE THIS AFTERNOON WILL ACCUMULATE AROUND
A TENTH OF AN INCH ON TREES AND POWER LINES...AND BEGIN TO MAKE
ROAD SURFACES SLICK THIS EVENING. PRECIPITATION IS EXPECTED TO
CHANGE TO ALL SNOW AFTER 700 PM EST THIS EVENING. SNOW TOTALS WILL
RANGE FROM AROUND AN INCH IN THE TERRE HAUTE AREA TO BETWEEN ONE
AND TWO INCHES IN FAR NORTHWESTERN PORTIONS OF CENTRAL
INDIANA...NORTH OF A LINE FROM ROCKVILLE TO BAINBRIDGE.

THE WINTRY PRECIPITATION IS EXPECTED TO END AROUND MIDNIGHT.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$


JOHNSON
4 follow-up statements
000 
WWUS43 KIND 042215
WSWIND

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
515 PM EST TUE MAR 4 2008

INZ021-029>031-036>042-046>049-050500-
/O.CON.KIND.WS.W.0005.000000T0000Z-080305T0500Z/
CARROLL-TIPPECANOE-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-
HAMILTON-MADISON-DELAWARE-RANDOLPH-HENDRICKS-MARION-HANCOCK-HENRY-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS
515 PM EST TUE MAR 4 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT. 

SLEET AND FREEZING RAIN LATE THIS AFTERNOON AND EARLY THIS
EVENING WILL BE OCCASIONALLY MODERATE TO HEAVY IN INTENSITY...AND
WILL ACCUMULATE ON TREES AND POWER LINES...AND MAKE ROAD SURFACES
ICY. TOTAL ICE ACCUMULATIONS WILL AROUND A QUARTER OF AN INCH IN
THE INDIANAPOLIS METRO AREA. UP TO A HALF AN INCH OF ICE WILL
HAPPEN IN MADISON...DELAWARE...RANDOLPH...AND HENRY COUNTIES
INCLUDING THE CITY OF MUNCIE.

FREEZING RAIN AND SLEET WILL CHANGE TO ALL SNOW THIS EVENING BY
700 PM. IT HAS ALREADY CHANGED TO SNOW IN NORTHWESTERN PARTS OF THE
AREA AND WILL CONTINUE AS SNOW IN THE LAFAYETTE AREA ALL THIS EVENING.
SNOWFALL TOTALS WILL RANGE FROM ABOUT ONE TO TWO INCHES IN THE
INDIANAPOLIS METRO AREA AND NORTHEAST PARTS OF THE WARNING AREA.

HEAVIER SNOWFALL TOTALS WILL OCCUR ALONG AND NORTHWEST OF A LINE
FROM CRAWFORDSVILLE TO FRANKFORT AND KOKOMO. THREE TO FIVE INCHES
OF SNOW WILL OCCUR ALONG AND NORTHWEST OF THAT LINE.

THE WINTRY PRECIPITATION IS EXPECTED TO END AROUND MIDNIGHT.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

INZ028-035-043>045-051-052-050500-
/O.CON.KIND.WW.Y.0007.000000T0000Z-080305T0500Z/
WARREN-FOUNTAIN-VERMILLION-PARKE-PUTNAM-VIGO-CLAY-
INCLUDING THE CITY OF...TERRE HAUTE
515 PM EST TUE MAR 4 2008

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT. 

FREEZING RAIN AND SLEET LATE THIS AFTERNOON WILL ACCUMULATE
AROUND A TENTH OF AN INCH ON TREES AND POWER LINES...AND BEGIN TO
MAKE ROAD SURFACES SLICK THIS EVENING. PRECIPITATION IS EXPECTED
TO CHANGE TO ALL SNOW AFTER 700 PM EST THIS EVENING. NORTH OF A
LINE FROM NEWPORT TO HILLSBORO SNOWFALL TOTALS OF TWO TO FOUR
INCHES WILL BE POSSIBLE. SOUTH OF THAT LINE...AND INCLUDING THE
TERRE HAUTE AREA...SNOW TOTALS OF ONE TO TWO INCHES WILL BE
POSSIBLE IN ADDITION TO A TENTH OF AN INCH OF ICE.

THE WINTRY PRECIPITATION IS EXPECTED TO END AROUND MIDNIGHT.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

JOHNSON
000 
WWUS43 KIND 042249 CCA
WSWIND

URGENT - WINTER WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
515 PM EST TUE MAR 4 2008

INZ021-029>031-036>042-046>049-050500-
/O.CON.KIND.WS.W.0005.000000T0000Z-080305T0500Z/
CARROLL-TIPPECANOE-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-
HAMILTON-MADISON-DELAWARE-RANDOLPH-HENDRICKS-MARION-HANCOCK-HENRY-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS
515 PM EST TUE MAR 4 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT. 

SLEET AND FREEZING RAIN LATE THIS AFTERNOON AND EARLY THIS
EVENING WILL BE OCCASIONALLY MODERATE TO HEAVY IN INTENSITY...AND
WILL ACCUMULATE ON TREES AND POWER LINES...AND MAKE ROAD SURFACES
ICY. TOTAL ICE ACCUMULATIONS WILL BE AROUND A QUARTER OF AN INCH IN
THE INDIANAPOLIS METRO AREA. UP TO A HALF AN INCH OF ICE WILL
HAPPEN IN MADISON...DELAWARE...RANDOLPH...AND HENRY COUNTIES
INCLUDING THE CITY OF MUNCIE.

FREEZING RAIN AND SLEET WILL CHANGE TO ALL SNOW THIS EVENING BY
700 PM. IT HAS ALREADY CHANGED TO SNOW IN NORTHWESTERN PARTS OF THE 
AREA AND WILL CONTINUE AS SNOW IN THE LAFAYETTE AREA ALL THIS 
EVENING. SNOWFALL TOTALS WILL RANGE FROM ABOUT ONE TO TWO INCHES IN 
THE INDIANAPOLIS METRO AREA AND NORTHEAST PARTS OF THE WARNING AREA.

HEAVIER SNOWFALL TOTALS WILL OCCUR ALONG AND NORTHWEST OF A LINE
FROM CRAWFORDSVILLE TO FRANKFORT AND KOKOMO. THREE TO FIVE INCHES
OF SNOW WILL OCCUR ALONG AND NORTHWEST OF THAT LINE.

THE WINTRY PRECIPITATION IS EXPECTED TO END AROUND MIDNIGHT.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

INZ028-035-043>045-051-052-050500-
/O.CON.KIND.WW.Y.0007.000000T0000Z-080305T0500Z/
WARREN-FOUNTAIN-VERMILLION-PARKE-PUTNAM-VIGO-CLAY-
INCLUDING THE CITY OF...TERRE HAUTE
515 PM EST TUE MAR 4 2008

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT. 

FREEZING RAIN AND SLEET LATE THIS AFTERNOON WILL ACCUMULATE
AROUND A TENTH OF AN INCH ON TREES AND POWER LINES...AND BEGIN TO
MAKE ROAD SURFACES SLICK THIS EVENING. PRECIPITATION IS EXPECTED
TO CHANGE TO ALL SNOW AFTER 700 PM EST THIS EVENING. NORTH OF A
LINE FROM NEWPORT TO HILLSBORO SNOWFALL TOTALS OF TWO TO FOUR
INCHES WILL BE POSSIBLE. SOUTH OF THAT LINE...AND INCLUDING THE
TERRE HAUTE AREA...SNOW TOTALS OF ONE TO TWO INCHES WILL BE
POSSIBLE IN ADDITION TO A TENTH OF AN INCH OF ICE.

THE WINTRY PRECIPITATION IS EXPECTED TO END AROUND MIDNIGHT.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

JOHNSON
000 
WWUS43 KIND 050244
WSWIND

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
944 PM EST TUE MAR 4 2008

INZ021-029>031-036>042-046>049-050500-
/O.CON.KIND.WS.W.0005.000000T0000Z-080305T0500Z/
CARROLL-TIPPECANOE-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-
HAMILTON-MADISON-DELAWARE-RANDOLPH-HENDRICKS-MARION-HANCOCK-HENRY-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS
944 PM EST TUE MAR 4 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT. 

SNOW WILL CONTINUE TO FALL ACROSS THE WARNING AREA THIS
EVENING...AND TAPER OFF AROUND MIDNIGHT. 

ADDITIONAL SNOWFALL ACCUMULATIONS TONIGHT WILL BE ONE TO THREE
INCHES IN NORTH CENTRAL INDIANA. THE HIGHEST AMOUNTS WILL BE FOUND
ALONG AND NORTH OF A LINE FROM CRAWFORDSVILLE TO MUNCIE.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

INZ028-035-043>045-051-052-050500-
/O.CON.KIND.WW.Y.0007.000000T0000Z-080305T0500Z/
WARREN-FOUNTAIN-VERMILLION-PARKE-PUTNAM-VIGO-CLAY-
INCLUDING THE CITY OF...TERRE HAUTE
944 PM EST TUE MAR 4 2008

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT. 

SNOW WILL CONTINUE TO FALL THROUGH MIDNIGHT TONIGHT. ADDITIONAL
ACCUMULATIONS OF ONE TO TWO INCHES WILL BE POSSIBLE THIS EVENING.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

JOHNSON
000 
WWUS43 KIND 050459
WSWIND

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1159 PM EST TUE MAR 4 2008


INZ021-029>031-036>042-046>049-050600-
/O.CAN.KIND.WS.W.0005.000000T0000Z-080305T0500Z/
CARROLL-TIPPECANOE-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-
HAMILTON-MADISON-DELAWARE-RANDOLPH-HENDRICKS-MARION-HANCOCK-HENRY-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS
1159 PM EST TUE MAR 4 2008

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS CANCELLED THE
WINTER STORM WARNING. 

LIGHT SNOW AND FLURRIES MAY LINGER INTO THE EARLY MORNING
HOURS...HOWEVER THE THREAT FOR ADDITIONAL ACCUMULATIONS OF SNOW
OR ICE HAS ENDED.


$$

INZ028-035-043>045-051-052-050600-
/O.CAN.KIND.WW.Y.0007.000000T0000Z-080305T0500Z/
WARREN-FOUNTAIN-VERMILLION-PARKE-PUTNAM-VIGO-CLAY-
INCLUDING THE CITY OF...TERRE HAUTE
1159 PM EST TUE MAR 4 2008

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

LIGHT SNOW AND FLURRIES MAY LINGER INTO THE EARLY MORNING
HOURS...HOWEVER THE THREAT FOR ADDITIONAL ACCUMULATIONS OF SNOW
OR ICE HAS ENDED.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this winter storm warning went out at Mar 4, 12:16 AM EST, 15 hours 35 minutes earlier.

Area forecast discussion, Mar 4, 12:16 AM EST, 15 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1216 AM EST MON MAR 4 2008

.AVIATION...DISCUSSION FOR 6Z TAFS.
-FZRA SHOULD CONT AT KHUF FOR THE NEXT FEW HOURS...AND SHOULD BEGIN
AT KIND SHORTLY. TEMPS WL BE BORDERLINE FOR FZRA FOR THESE SITES
MUCH OF THE PD AND HAVE TRIED TO TIME THE MVMENT OF THE COLD AIR.
KLAF WILL STAY DRY MUCH OF THE PD TIL SOME WRAPAROUND SNOW DEVELOPS
IN THE AFTERNOON. KBMG SHUD STAY RAIN MUCH OF THE TIME WITH TEMPS
ABOVE FREEZING...BUT WL SEE A CHANGEOVER TO SNOW IN LATE AFTERNOON.
CIGS WL BE IFR MUCH OF THE PD WITH KLAF HAVING THE BEST CHANCE AT
IMPROVING TO MVFR DURING THE NEXT FEW HOURS. VSBYS SHUD BE MVFR.
WINDS SHUD STRENGTHEN IN THE MORNING AS PRES GRADIENT INCREASES AND
COULD SEE GUSTS TO 30 KTS.

&&

.PREV DISCUSSION...MAIN FOCUS IS ON STRONG WEATHER SYSTEM TONIGHT
THROUGH TUESDAY.

COLD FRONT WAS NEAR A KFWA-KIND TO EFFINGHAM LINE AT 20Z. MODELS
HAVE A PRETTY GOOD HANDLE IN THE SHORT TERM SO WILL USE BLEND. AS
FAR AS THE FLOOD WATCH IS CONCERNED...PRECIPITATION MAY BE NO MORE
THAN LIGHT TO MODERATE IN OUR NORTHWEST SO WILL END FLOOD WATCH
THERE. ALSO TEMPERATURES THERE WILL BE DROPPING BELOW FREEZING
LATER TONIGHT AND MODEL QPF IN OUR NORTHWEST IS LITTLE MORE THAN A
HALF INCH.

OTHER BIG CONCERN IS CHANGE OVER TO FREEZING RAIN AND SLEET
OVERNIGHT AND TUESDAY AS COLDER AIR MOVES IN. BOTH GFS/NAM SURFACE
TEMPERATURES BARELY REACH FREEZING NEAR I70 BY 12Z SO THIS SHOULD
BE SOUTHERN EXTENT OF FREEZING RAIN. SINCE NEAR I70 WILL BE NEAR
OR POSSIBLY BELOW FREEZING...FREEZING RAIN SHOULD NOT BE AS BAD AS
FARTHER NORTH SO WILL ISSUE ADVISORY THESE AREAS. IN OUR VERY FAR
NORTHWEST...SLEET AND LOWER QPF SHOULD LIMIT ICING THERE.

OUR NORTH CENTRAL ZONES SHOULD HAVE LOW ENOUGH TEMPERATURES PLUS
MORE LIQUID PRECIP AND QPF SO THIS IS THE AREA MOST LIKELY TO
EXCEED ONE QUARTER INCH ICE ACCUMULATION.

AS LOW PASSES BY TUESDAY AFTERNOON 1000-700 MB THICKNESS FALL LOW
ENOUGH FOR PRECIP TO BECOME MOSTLY SNOW OVER MOST AREAS EXECEPT
FOR OUR FAR EAST AND SOUTHEAST BY LATE TUESDAY. AT PRESENT TIME
LOOK FOR UP TO 2-3 INCHES OF SNOW IN OUR FAR NORTHWEST AND MAYBE
AN INCH AS FAR EAST AS INDY BY TUESDAY EVENING.

HAVE GONE A LITTLE COLDER THAN HPC IN SOME OF THE EXTENDED PERIODS
BASED ON THE GFS AND EURO MODELS. OTHERWISE ONLY MINOR CHANGES MADE.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR INZ039>042-045>049-
051>057-060>065-067>072.

WINTER WEATHER ADVISORY FROM 5 AM TO 4 PM EST TUESDAY FOR INZ037-
039-042-045>049-051-052.

WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO 4 PM EST TUESDAY
FOR INZ021-029>031-038-040-041.

WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 4 PM EST
TUESDAY FOR INZ028-035-036-043-044.

&&

AVIATION...CP
PUBLIC...JH
Hazardous weather outlook, Mar 4, 5:49 AM EST, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
549 AM EST TUE MAR 4 2008

INZ021-028>031-035>049-051-052-051100-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-
549 AM EST TUE MAR 4 2008

...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT EST...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

A MIX OF FREEZING RAIN...SLEET...AND SNOW IS EXPECTED TODAY AND
TONIGHT. SNOWFALL TOTALS OF ONE TO THREE INCHES ARE POSSIBLE IN
THE LAFAYETTE AREA...OTHERWISE AROUND AN INCH OF SNOW IS POSSIBLE.
LIGHT ICE ACCUMULATIONS ARE ALSO EXPECTED...MAINLY ON ELEVATED
SURFACES SUCH AS TREES AND POWER LINES.

FLOODING IS POSSIBLE ALONG SMALL STREAMS AND CREEKS THROUGH
TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

FLOODING MAY DEVELOP ALONG THE MAJOR RIVERS LATER IN THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ053>057-060>065-067>072-051100-
OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-
BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
549 AM EST TUE MAR 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

FLOODING IS EXPECTED ALONG SMALL STREAMS AND CREEKS THROUGH TONIGHT.

A LIGHT MIX OF FREEZING RAIN...SLEET...AND SNOW MAY DEVELOP THIS
EVENING. MINOR ACCUMULATIONS OF SNOWFALL ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

FLOODING MAY DEVELOP ALONG THE MAJOR RIVERS LATER IN THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

In the hours before

Local storm report, Mar 4, 2:05 PM EST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
205 PM EST TUE MAR 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     FREEZING RAIN    8 W INDIANAPOLIS        39.78N 86.30W
03/04/2008  E0.00 INCH       MARION             IN   NWS EMPLOYEE

            ICE ON TREES AND POWER LINES. THERE ARE ALSO POWER
            OUTAGES.

&&

JH
Local storm report, Mar 4, 2:06 PM EST, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
206 PM EST TUE MAR 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     HAIL             GREENSBURG              39.34N 85.48W
03/04/2008  E0.25 INCH       DECATUR            IN   CO-OP OBSERVER

            PEA TO MARBLE SIZE.

&&

JH
Local storm report, Mar 4, 2:46 PM EST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
246 PM EST TUE MAR 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0242 PM     SLEET            TERRE HAUTE             39.47N 87.38W
03/04/2008  E0.25 INCH       VIGO               IN   PUBLIC

            HEAVY SLEET WITH THUNDER. STARTING TO STICK ON ROADS.

&&

JH
Local storm report, Mar 4, 3:02 PM EST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
302 PM EST TUE MAR 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     FREEZING RAIN    WEST TERRE HAUTE        39.46N 87.45W
03/04/2008  E0.00 INCH       VIGO               IN   AMATEUR RADIO

            FREEZING RAIN AND SLEET BEGINNING TO COVER GROUND. POWER
            OUT TO 1100 RESIDENTS IN WEST TERRE HAUTE.

0255 PM     SLEET            2 SE BROWNSBURG         39.82N 86.37W
03/04/2008  E0.00 INCH       HENDRICKS          IN   TRAINED SPOTTER

            SLEET ACCUMULATING TO 0.25 INCHES.

&&

JKWIATKO
Local storm report, Mar 4, 3:15 PM EST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
315 PM EST TUE MAR 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0313 PM     SLEET            TIPTON                  40.28N 86.04W
03/04/2008  E0.00 INCH       TIPTON             IN   TRAINED SPOTTER

            SLEET ACCUMULATION 0.25 INCES. ROADS BECOMING SLICK.

&&

JKWIATKO
Local storm report, Mar 4, 3:38 PM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
338 PM EST TUE MAR 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0338 PM     FREEZING RAIN    TERRE HAUTE             39.47N 87.38W
03/04/2008  E0.00 INCH       VIGO               IN   AMATEUR RADIO

            POWER OUTAGE NEAR FORT HARRISON ROAD AND LAFAYETTE RD.

&&

JKWIATKO

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 11:47 AM ESTRiver Flood WarningINDHamilton, Marion24 hr
Mar 4, 11:47 AM ESTRiver Flood WarningINDMarion, Morgan42 hr
Mar 4, 11:47 AM ESTRiver Flood WarningINDMarion, Morgan42 hr
Mar 4, 11:47 AM ESTRiver Flood WarningINDClay, Greene25 hr
Mar 4, 11:47 AM ESTRiver Flood WarningINDDelaware, Madison31 hr
Mar 4, 11:47 AM ESTRiver Flood WarningINDHamilton, Madison42 hr

Nearby

Winter Storm Warnings in Indiana, 2008Every winter storm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.